Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 305, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 6, 2011, 8:40 AM PDT. It took effect at Aug 6, 2011, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 8:40 AM PDT (15:40 UTC)
- In effect from
- Aug 6, 2011, 1:00 PM PDT
- Expired
- Aug 6, 2011, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
879 WHUS76 KMTR 061540 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 840 AM PDT SAT AUG 6 2011 PZZ530-062345- /O.NEW.KMTR.SC.Y.0305.110806T2000Z-110807T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 840 AM PDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. WINDS WILL BE STRONGEST NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
147 WHUS76 KMTR 062123 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 223 PM PDT SAT AUG 6 2011 PZZ530-070400- /O.CON.KMTR.SC.Y.0305.000000T0000Z-110807T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 223 PM PDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 2:00 AM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 2:00 AM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
200 AM PDT SAT AUG 6 2011
.DISCUSSION...AS OF 2:00 AM PDT SATURDAY...A PERSISTENT UPPER LEVEL
TROUGH AND ONSHORE SURFACE WINDS HAVE BROUGHT PLENTY OF LOW CLOUDS
RIGHT BACK INLAND. SATELLITE IMAGERY SHOWS STRATUS WIDESPREAD ACROSS
THE EASTERN PACIFIC. LIKE PREVIOUS DAYS/NIGHTS SPOTTY DRIZZLE IS
OCCURRING ALONG THE IMMEDIATE COAST AGAIN AT THIS HOUR. THE MODELS DO
SHOW SOME CHANGE COMING SOON IN THE FORM OF HIGH PRESSURE RIDGING
ALOFT OVER THE REGION FOR EARLY NEXT WEEK. THIS WILL ADD A FEW
DEGREES TO COASTAL TEMPERATURES AND INTERIOR TEMPERATURES WILL BE
MAINLY HOT. THE MARINE LAYER SHOULD BECOME COMPRESSED AS THE HIGH
DEVELOPS EARLY NEXT WEEK WHICH WOULD LEAD TO MUCH LOWER CHANCES FOR
LATE NIGHT PATCHY DRIZZLE.
NWS EUREKA OFFICE HAS BEEN EXPERIENCING COMMS PROBLEMS SINCE FRIDAY.
WE ARE IN AVIATION BACK-UP MODE FOR EUREKA UNTIL THESE PROBLEMS
ARE SORTED AND FIXED. IT IS PROJECTED THAT THEIR COMMS WILL BE FULLY
RESTORED SOMETIME TODAY.
&&
.AVIATION...AS OF 4:45 AM PDT SATURDAY...MARINE LAYER IS CURRENTLY
BETWEEN 1500 AND 2000 FEET DEEP WHILE ONSHORE SURFACE GRADIENTS ARE
SLIGHTLY STRONGER. THIS WILL RESULT IN LATER CLEARING FOR THE
APPROACH ZONE TODAY. ONCE AGAIN MRY BAY AREA WILL ONLY SEE A FEW
HOURS OF AFTERNOON CLEARING.
VICINITY OF KSFO...IFR CIGS THROUGH 18Z. A HOLE IN THE STRATUS IS
OVER SFO AND THERE HAVE BEEN OCCASIONAL REPORTS OF SCT CONDITIONS
THROUGH THE EARLY MORNING. THIS HOLE COULD RESULT IN CIGS CLEARING
EARLIER THAN FORECAST AT SFO. EVEN IF SFO CLEARS OUT EARLIER
THAN FORECAST...THE APPROACH ZONE WILL BE UNDER IFR CONDITIONS
THROUGH 19Z.
KSFO BRIDGE APPROACH...SEE VICINITY OF KSFO DISCUSSION.
MONTEREY BAY AREA TERMINALS...LIFR CIGS IMPROVING TO IFR AFTER
17Z. CLEARING AT SNS AFTER 19Z AND AT MRY AFTER 21Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...SFO BAY WATERS THIS AFTERNOON.
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: W PINearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.